Alert archive / Texas / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 52, NWS Corpus Christi, TX

April 15, 2012Goliad County, Texas

NWS Corpus Christi, TX issued this severe thunderstorm warning at Apr 15, 2012, 5:59 PM CDT for Goliad County, Texas. It was in force for 52 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 15, 2012, 5:59 PM CDT (22:59 UTC)
Expired
Apr 15, 2012, 6:51 PM CDT
In force
52 min
Issued by
NWS Corpus Christi, TX
Area
Storm-based polygon

County Goliad County, TX

The radar

The Austin/San Antonio radar (KEWX), 115 km from the middle of the area, began a volume at 23:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 15, 6:10 PM CDTHAIL 1.53 Nw Goliad, TXPING PONG BALL SIZED HAIL REPORTED OFF FARM-TO-MARKET ROAD 1726.
Apr 15, 6:25 PM CDTHAIL 1.75Goliad, TXSPOTTER REPORTED GOLF BALL SIZED HAIL IN GOLIAD.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 11 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 12:00Z, 11.0 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 12:00Z on 2012-04-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1700 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 12:00Z on 2012-04-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 224 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1700 J/kg
Mixed-layer CIN
-292 J/kg
Mixed-layer LCL
780 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
224 m²/s²
0-3 km storm-relative helicity
447 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

758 
WUUS54 KCRP 152259
SVRCRP
TXC175-160000-
/O.NEW.KCRP.SV.W.0052.120415T2259Z-120416T0000Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
559 PM CDT SUN APR 15 2012

THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN GOLIAD COUNTY IN SOUTH CENTRAL TEXAS

* UNTIL 700 PM CDT

* AT 554 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND
  DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THIS STORM WAS LOCATED 7
  MILES EAST OF CHARCO...OR 8 MILES NORTHWEST OF GOLIAD...AND MOVING
  NORTHEAST AROUND 20 MPH.

* LOCATIONS IMPACTED INCLUDE...
  WEESATCHE...
  WESER...
  ANDER...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

HAIL UP TO GOLF BALL SIZE INCHES IN DIAMETER HAS BEEN REPORTED WITH 
THIS STORM...ABOUT 15 MILES WEST NORTHWEST OF GOLIAD...NEAR FM 1726 
AND FM 884. IF YOU ARE IN THE PATH OF THE STORM...TAKE 
IMMEDIATE ACTION TO PROTECT LIFE AND PROPERTY.

&&

LAT...LON 2892 9738 2890 9737 2890 9736 2887 9730
      2884 9730 2885 9728 2878 9718 2855 9757
      2869 9775 2893 9742
TIME...MOT...LOC 2257Z 214DEG 23KT 2874 9749

$$

GW
2 follow-up statements
755 
WWUS54 KCRP 152324
SVSCRP

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
624 PM CDT SUN APR 15 2012

TXC175-160000-
/O.CON.KCRP.SV.W.0052.000000T0000Z-120416T0000Z/
GOLIAD-
624 PM CDT SUN APR 15 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM CDT
FOR NORTHERN GOLIAD COUNTY...

AT 620 PM CDT...THE TRAINED SPOTTER REPORTED A SEVERE THUNDERSTORM 
PRODUCING PING PONG BALL SIZE HAIL...ABOUT 3 MILES NORTHWEST OF 
GOLIAD. THIS STORM CAN ALSO PRODUCE DESTRUCTIVE WINDS IN EXCESS OF 
70 MPH...AND HAIL TO GOLF BALL SIZED.  THIS STORM WAS LOCATED NEAR 
WESER...OR 11 MILES SOUTHEAST OF YORKTOWN...MOVING NORTHEAST AROUND 
20 MPH.

LAT...LON 2892 9738 2890 9737 2887 9730 2884 9730
      2885 9728 2878 9719 2855 9756 2872 9751
      2893 9742
TIME...MOT...LOC 2323Z 214DEG 23KT 2888 9738

$$

GW
760 
WWUS54 KCRP 152351
SVSCRP

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
651 PM CDT SUN APR 15 2012

TXC175-152359-
/O.CAN.KCRP.SV.W.0052.000000T0000Z-120416T0000Z/
GOLIAD-
651 PM CDT SUN APR 15 2012

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL GOLIAD COUNTY IS 
CANCELLED...AND HAS BEEN REPLACED WITH THE SEVERE THUNDERSTORM 
WARNING FOR NORTHEASTERN GOLIAD COUNTY UNTIL 730 PM...

THE STRONGEST STORMS HAVE MOVED OUT OF NEARLY ALL OF THE PREVIOUSLY 
WARNED AREA...SO THIS WARNING HAS BEEN CANCELLED FOR AREAS OUTSIDE 
THE NEW WARNING FOR NORTHEASTERN GOLIAD COUNTY.

* LOCATIONS IMPACTED INCLUDE...
  ANDER...

LAT...LON 2892 9738 2890 9737 2887 9730 2884 9730
      2885 9728 2878 9719 2855 9756 2872 9751
      2893 9742
TIME...MOT...LOC 2349Z 214DEG 23KT 2877 9725

$$

GW

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 15, 3:50 PM CDT, 2 hours 9 minutes earlier.

Area forecast discussion, Apr 15, 3:50 PM CDT, 2 hours 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
350 PM CDT SUN APR 15 2012

.SHORT TERM (TONIGHT THROUGH MONDAY NIGHT)...THE COLD FRONT IS
TAKING ITS TIME TO MOVE ACROSS SOUTH TEXAS THIS AFTERNOON. AS OF
3PM THE FRONT IS LOCATED FROM AROUND TILDEN TO EAST OF LAREDO...IT
MOVED THROUGH LAREDO AROUND NOON. CONVECTION HAS ALSO REMAINED
LARGELY SUPRESSED SO FAR THIS AFTERNOON. A FEW SHOWERS TRIED TO
DEVELOP TO THE WEST OF VICTORIA BUT QUICKLY DISSIPATED. SEA BREEZE
IS CURRENTLY PUSHING INLAND AS WELL...LOCATED FROM BAFFIN BAY TO
ROBSTOWN TO BEEVILLE.

NOT GOING TO GIVE UP HOPE ON CONVECTIVE DEVELOPMENT JUST YET WITH
CAPE VALUES 3-4K J/KG AND MINIMAL CIN IN THE NORTHEAST PORTION OF
THE CWA. PWAT VALUES FROM GOES SOUNDER ARE ESTIMATED AROUND
1.5-1.75 INCHES. MOISTURE FLUX CONVERGENCE ALSO FAVORABLE OVER THE
REGION. THE PROBLEM SO FAR MAY BE WITH THE DIRECTION OF THE LOW
LEVEL WINDS. AWAY FROM THE COAST...SURFACE WINDS HAVE TAKEN ON A
BIT OF A WESTERLY COMPONENT...WHICH DOESNT BODE WELL FOR
TEMPERATURES OFF THE SURFACE. STILL THINK CHANCES ARE GOOD TO GET
SOME DEVELOPMENT IN THIS RICH ATMOSPHERE CLOSER TO VICTORIA IN THE
NEXT FEW HOURS. WILL ALSO HAVE TO KEEP AN EYE ON THE INTERACTION
OF THE SEA BEREZE AND THE COLD FRONT FOR THE POSSIBILITY OF
SETTING SOMETHING OFF.

THEN THE NEXT CHALLENGE...WHAT IS THE FRONT GOING TO DO TOMORROW?
THE GFS WHICH HAD TAKEN A DETOUR YESTERDAY HAS COME BACK TO THE
POPULAR SOLUTION AMONG OTHER MODEL GUIDANCE TO RETREAT THE FRONT
BACK TO THE WEST A BIT TOMORROW MORNING WITH MOISTURE RETURNING.
MOST OF THE GLOBAL SCALE MODELS ARE INDICATING THIS AND BRINGING
PRECIPITATION TO MOST OF THE AREA THROUGH THE DAY TOMORROW.
MESOSCALE MODELS HOWEVER DONT SEEM TO BE RETURNING THE MOISTURE TO
THE AREA. LEANING TOWARD THE GLOBAL MODELS AT THIS POINT AS THEY
HAVE BEEN RELATIVELY CONSISTENT IN SHOWING THIS RAIN FOR SEVERAL
DAYS (WITH SOME MINOR DEVIATIONS AT TIMES). RAIN CHANCES DECREASE
BY MONDAY NIGHT.

&&

.LONG TERM (TUESDAY THROUGH SUNDAY)...THE MID AND UPPER LEVEL TROUGH
AXIS WILL BE SITUATED OVER NORTH-CENTRAL TEXAS 12Z TUESDAY AND WILL
QUICKLY MOVE EAST INTO THE MISSISSIPPI RIVER VALLEY BY 00Z
WEDNESDAY. AS A RESULT...ANY LINGERING PRECIPITATION OVER THE
COASTAL BEND AND GULF WATERS TUESDAY MORNING WILL QUICKLY MOVE EAST
IN THE AFTERNOON. SURFACE HIGH PRESSURE RIDGE WILL MOVE INTO THE
AREA TUESDAY AND LINGER INTO WEDNESDAY KEEPING A FAIRLY DRY AND
SLIGHTLY COOLER AIR MASS OVER THE REGION. THE ONSHORE FLOW WILL
RETURN BY WEDNESDAY NIGHT WITH A MODEST RETURN OF MOISTURE BY
FRIDAY. 12Z ECMWF SLIGHTLY DEEPER AND STRONGER WITH NEXT UPPER LEVEL
SHORTWAVE TROUGH DIVING SOUTHEAST THROUGH THE PLAINS FRIDAY COMPARED
TO THE 12Z GFS. AS A RESULT...ECMWF INDICATING A FRONTAL PASSAGE
THROUGH THE AREA FRIDAY EVENING. AT THIS TIME AM GOING TO CONTINUE
WITH SLOWER SOLUTION...SHOWING THE FRONT MOVING THROUGH THE CWA
SATURDAY MORNING SIMILAR TO GFS. WILL ALSO CONTINUE WITH ONLY 20
POPS FRIDAY AND SATURDAY AHEAD OF THE FRONT. GRADUAL WARMING TREND
IN TEMPS WEDNESDAY THROUGH FRIDAY...THEN SLIGHTLY COOLER BEHIND THE
FRONT OVER THE WEEKEND.

&&

.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI    71  79  69  83  66  /  50  60  50  20  10
VICTORIA          66  79  64  81  62  /  60  60  40  20  10
LAREDO            64  85  66  87  64  /  30  40  10  10  10
ALICE             67  81  66  84  64  /  50  60  30  10  10
ROCKPORT          73  78  71  80  68  /  50  60  50  20  10
COTULLA           59  86  61  85  63  /  20  30  10  10  10
KINGSVILLE        71  80  66  84  65  /  50  60  50  20  10
NAVY CORPUS       74  78  72  81  69  /  50  60  50  20  10

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...COASTAL FLOOD ADVISORY UNTIL 7 PM CDT THIS EVENING FOR THE
     FOLLOWING ZONES: ARANSAS...CALHOUN...KLEBERG...NUECES...SAN
     PATRICIO.

GM...SMALL CRAFT ADVISORY UNTIL 1 AM CDT MONDAY FOR THE FOLLOWING
     ZONES: COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT
     20 NM...COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP
     CHANNEL OUT 20 NM...WATERS FROM BAFFIN BAY TO PORT ARANSAS
     FROM 20 TO 60 NM...WATERS FROM PORT ARANSAS TO MATAGORDA
     SHIP CHANNEL FROM 20 TO 60 NM.

     SMALL CRAFT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR THE
     FOLLOWING ZONES: BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT
     ARANSAS...BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT
     O'CONNOR.

&&

PZ/83...SHORT TERM
JR/76...LONG TERM
Hazardous weather outlook, Apr 15, 5:20 AM CDT, 12 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
520 AM CDT SUN APR 15 2012

TXZ229>234-239>247-161030-
LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
520 AM CDT SUN APR 15 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE
TEXAS COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

STRONG GUSTY SOUTHEAST WINDS WITH GUSTS TO 35 TO 40 MPH CAN BE
EXPECTED THIS MORNING...THEN WINDS WILL BEGIN TO DIMINISH AS A
COLD FRONT MOVES INTO SOUTH TEXAS. A WIND ADVISORY IS IN EFFECT FOR
AREAS MAINLY EAST OF HIGHWAY 281 UNTIL NOON.

THUNDERSTORM CHANCES WILL INCREASE TODAY THROUGH MONDAY. STRONG
STORMS WILL BE POSSIBLE ACROSS THE VICTORIA CROSSROADS TODAY
WITH HEAVY RAIN...SMALL HAIL AND WIND GUSTS UP TO 45 MPH POSSIBLE. A
BRIEF ISOLATED SEVERE STORM MAY BE POSSIBLE...HOWEVER NO ORGANIZED
SEVERE WEATHER IS ANTICIPATED AT THIS TIME.

A MODERATE TO HIGH RISK OF RIP CURRENTS AND MINOR TIDAL OVERFLOW CAN
BE EXPECTED TODAY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED ACROSS
SOUTH TEXAS MONDAY INTO MONDAY EVENING. IT IS LIKELY THAT THE SEVERE
WEATHER CONCERNS WILL BE NORTHEAST OF THE AREA MONDAY...BUT A FEW
STRONG STORMS CAPABLE OF PRODUCING HEAVY RAIN WILL BE POSSIBLE.
HEAVY RAIN COULD LEAD TO ISOLATED THREAT FOR FLOODING MAINLY OVER
COASTAL COUNTIES MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

GMZ230-235-250-255-270-275-161030-
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O'CONNOR-
COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT
20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM-
WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO
60 NM-
520 AM CDT SUN APR 15 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE
TEXAS COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

SMALL CRAFT ADVISORIES ARE IN EFFECT FOR BAYS AND THE MIDDLE TEXAS
COASTAL WATERS TODAY AND CONTINUING TONIGHT ACROSS THE COASTAL
WATERS DUE TO LARGE SEAS. STRONG ONSHORE FLOW IS EXPECTED TO
DECREASE BY THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

TE/TMT

In the hours before

Special weather statement, Apr 15, 4:42 PM CDT, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
442 PM CDT SUN APR 15 2012

TXZ233-152230-
GOLIAD-
442 PM CDT SUN APR 15 2012

...A STRONG THUNDERSTORM WAS AFFECTING GOLIAD COUNTY...

AT 440 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR CHARCO...OR 14 MILES SOUTHEAST OF KENEDY...
MOVING NORTHEAST AROUND 5 MPH.

MOTHBALL SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS
STORM.

GW

The office that day

Everything else NWS Corpus Christi, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 15, 4:07 AM CDTWind AdvisoryCRPAransas, Bee, Calhoun, Goliad, Jim Wells, Kleberg and 5 more8 hr
Apr 15, 5:15 PM CDTSevere Thunderstorm WarningCRPGoliad45 min
Apr 15, 5:39 PM CDTFlash Flood WarningCRPGoliad2 hr
Apr 15, 6:36 PM CDTSevere Thunderstorm WarningCRPGoliad, Victoria54 min

Nearby

Severe Thunderstorm Warnings in Texas, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.